Alert archive / Iowa / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 247, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 5, 2022, 5:12 PM CDT for Lincoln County, Minnehaha County, South Dakota; 4 counties in Iowa; Jackson County, Nobles County, Rock County, Minnesota. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2022, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 5, 2022, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Jackson County, MN, Nobles County, MN, Rock County, MN, Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 72 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:30 PM CDT | TSTM WND GST 64 | 6 E Rock Rapids, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
107
WUUS53 KFSD 052212
SVRFSD
IAC119-141-143-167-MNC063-105-133-SDC083-099-052315-
/O.NEW.KFSD.SV.W.0247.220705T2212Z-220705T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
512 PM CDT Tue Jul 5 2022
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Lyon County in northwestern Iowa...
Western Osceola County in northwestern Iowa...
Northern Sioux County in northwestern Iowa...
Northwestern O'Brien County in northwestern Iowa...
Rock County in southwestern Minnesota...
Jackson County in southwestern Minnesota...
Nobles County in southwestern Minnesota...
Eastern Minnehaha County in southeastern South Dakota...
Southeastern Lincoln County in southeastern South Dakota...
* Until 615 PM CDT.
* At 510 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Blue Mounds State Park to near
Worthington to near Harris, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Round Lake around 520 PM CDT.
Leota around 530 PM CDT.
Damaging winds are occurring well behind the main line of storms.
Winds at Sioux Falls airport gusted over 60 mph for over 30 minutes.
Other locations in the path of these severe thunderstorms include
Ellsworth, Lismore, Lakefield, Adrian, Wilmont, Kilen Woods State
Park, Jackson In Jackson County, Worthington and Brewster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9557 4313 9571 4308 9637 4309 9670
4345 9649 4384 9663 4385 9486 4350 9485
TIME...MOT...LOC 2210Z 275DEG 39KT 4372 9633 4358 9559 4337 9542
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Schumacher3 follow-up statements
823
WWUS53 KFSD 052220
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
520 PM CDT Tue Jul 5 2022
IAC119-141-143-167-MNC063-105-133-SDC083-099-052315-
/O.CON.KFSD.SV.W.0247.000000T0000Z-220705T2315Z/
Lyon IA-Osceola IA-Sioux IA-O'Brien IA-Rock MN-Jackson MN-Nobles MN-
Minnehaha SD-Lincoln SD-
520 PM CDT Tue Jul 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR LYON...WESTERN OSCEOLA...NORTHERN SIOUX...NORTHWESTERN O'BRIEN...
ROCK...JACKSON...NOBLES...EASTERN MINNEHAHA AND SOUTHEASTERN LINCOLN
COUNTIES...
At 518 PM CDT, severe thunderstorms were located along a line
extending from near Blue Mounds State Park to near Round Lake to near
Lake Park, moving east at 45 mph.
HAZARD...70 mph wind gusts. At 505 PM, a 64 mph wind gust was
measured 1 mile west-southwest of Magnolia.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Round Lake around 525 PM CDT.
Damaging winds of 60 to 80 mph may persist for 30 minutes across
portions of Rock, Nobles, and Lyon Counties.
Other locations in the path of these severe thunderstorms include
Lakefield, Wilmont, Kilen Woods State Park, Jackson In Jackson
County, Rushmore, Worthington, Brewster and Heron Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9557 4313 9571 4308 9637 4309 9670
4345 9649 4384 9663 4385 9486 4350 9485
TIME...MOT...LOC 2218Z 275DEG 39KT 4372 9624 4357 9550 4336 9533
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Schumacher201
WWUS53 KFSD 052240
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
540 PM CDT Tue Jul 5 2022
SDC083-099-052247-
/O.CAN.KFSD.SV.W.0247.000000T0000Z-220705T2315Z/
Minnehaha SD-Lincoln SD-
540 PM CDT Tue Jul 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MINNEHAHA AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Iowa...and southwestern Minnesota.
LAT...LON 4350 9557 4313 9571 4314 9631 4315 9640
4352 9624 4384 9643 4385 9486 4350 9485
TIME...MOT...LOC 2237Z 275DEG 39KT 4370 9595 4355 9522 4334 9505
$$
IAC119-141-143-167-MNC063-105-133-052315-
/O.CON.KFSD.SV.W.0247.000000T0000Z-220705T2315Z/
Lyon IA-Osceola IA-Sioux IA-O'Brien IA-Rock MN-Jackson MN-Nobles MN-
540 PM CDT Tue Jul 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR LYON...WESTERN OSCEOLA...NORTHEASTERN SIOUX...NORTHWESTERN
O'BRIEN...ROCK...JACKSON AND NOBLES COUNTIES...
At 537 PM CDT, severe thunderstorms were located along a line
extending from near Lismore to 8 miles northwest of Orleans to near
Arnolds Park, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. At 530 PM CDT, the public
measured a 64 mph wind gust in Rock Rapids.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brewster, Round Lake, Heron Lake, Lakefield, Kilen Woods State
Park, Bergen and Jackson In Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9557 4313 9571 4314 9631 4315 9640
4352 9624 4384 9643 4385 9486 4350 9485
TIME...MOT...LOC 2237Z 275DEG 39KT 4370 9595 4355 9522 4334 9505
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Schumacher547
WWUS53 KFSD 052258
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
558 PM CDT Tue Jul 5 2022
IAC167-MNC133-052307-
/O.CAN.KFSD.SV.W.0247.000000T0000Z-220705T2315Z/
Sioux IA-Rock MN-
558 PM CDT Tue Jul 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX AND ROCK
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Iowa...and southwestern Minnesota.
LAT...LON 4350 9557 4325 9567 4325 9586 4328 9604
4352 9605 4384 9601 4385 9486 4350 9485
TIME...MOT...LOC 2257Z 275DEG 39KT 4369 9571 4353 9498 4332 9481
$$
IAC119-141-143-MNC063-105-052315-
/O.CON.KFSD.SV.W.0247.000000T0000Z-220705T2315Z/
Lyon IA-Osceola IA-O'Brien IA-Jackson MN-Nobles MN-
558 PM CDT Tue Jul 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN LYON...WESTERN OSCEOLA...NORTHWESTERN O'BRIEN...JACKSON
AND NOBLES COUNTIES...
At 557 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Rushmore to 6 miles south of
Jackson to near High Lake, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted by these severe thunderstorms include
Alpha, Kinbrae, Wilder, Dundee, Okabena and Bigelow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9557 4325 9567 4325 9586 4328 9604
4352 9605 4384 9601 4385 9486 4350 9485
TIME...MOT...LOC 2257Z 275DEG 39KT 4369 9571 4353 9498 4332 9481
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SchumacherWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:36 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 5, 2:36 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
236 PM CDT Tue Jul 5 2022
.SHORT TERM...(This Evening through Wednesday)
Issued at 236 PM CDT Tue Jul 5 2022
Boisterous linear system moving through southeast SD this afternoon
will continue to press southeast into the early evening. Some spotty
advection into the west edge of this instability may allow for
scattered thunderstorms to continue into the night, although any
severe threat would be much more limited with any activity after
roughly 2z. This line of storms will likely also push instability
south of the area which should greatly limit thunderstorm potential
on Wednesday as well as the severe threat so lowered the chances on
Wednesday and Wednesday night, especially north of Interstate 90.
Lows tonight will mainly be upper 60s with highs on Wednesday in the
80s.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 236 PM CDT Tue Jul 5 2022
Wednesday night into Thursday will see continued chances for
thunderstorms but the better chances will likely be south of the
area. With weak waves moving through and south of the area Wednesday
into Thursday this should further reinforce more stable air,
suppressing the unstable air southward. Lows in the upper 60s and
highs in the 80s.
This busy pattern continues Thursday night into Saturday but there
may still be a tendency for the activity to remain south and west of
the area. For now only expecting isolated to scattered
thunderstorms. Temperatures will warm a bit Friday into Saturday,
with highs Friday in the 80s, then 80s again Saturday but a few 90s
from the James Valley west.
A slightly stronger piece of energy rotates through to the north of
the area on Sunday which will bring another chance for storms Sunday
and Sunday night. Once this system moves through Monday and Tuesday
will likely see decreased chances for thunderstorms and continued
seasonally warm temperatures.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1155 AM CDT Tue Jul 5 2022
A line of strong to severe storms will move through the area this
afternoon into the early evening. Wind gusts of 70 to 90 mph will
be possible with this line. MVFR and IFR conditions are likely
within the stronger storms. The chance for thunderstorms will
linger past sunset into tonight with lower confidence on
convective chances tomorrow morning. There may be some MVFR and
IFR conditions in stratus and fog with the better chances in
southwest MN later tonight.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory until 8 PM CDT this evening for SDZ065>071.
MN...NONE.
IA...Heat Advisory until 8 PM CDT this evening for IAZ012>014-020>022-
031-032.
NE...Heat Advisory until 8 PM CDT this evening for NEZ013-014.
&&
SHORT TERM...08
LONG TERM...08
AVIATION...08Hazardous weather outlook, Jul 5, 4:57 AM CDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 457 AM CDT Tue Jul 5 2022 IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>064- 061000- Lyon-Osceola-Dickinson-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn- Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas- 457 AM CDT Tue Jul 5 2022 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Another hot and humid day is forecast to prevail today, as heat indices rise into the 90s. Could even see a few locations approach 100 degrees. In addition to this, expect showers and storms this afternoon and evening. Storms that become strong to severe may be capable of producing damaging winds up to 75 mph and hail up to 2 inches in diameter. These storms may also be capable of producing 2 to 4 inches of rain in short period of time, which may result in localized areas of flash flooding, especially across urban areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of storms may be possible Wednesday, though chances remain largely conditional on how the activity from late Tuesday evolves. Therefore, we encourage you to continue monitoring the forecast for the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from noon to 9 pm today. IAZ012>014-020>022-031-032-NEZ013-014-SDZ065>071-061000- Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon- Dakota-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Union- 457 AM CDT Tue Jul 5 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska and southeast South Dakota. .DAY ONE...Today and tonight. Another hot and humid day is forecast to prevail today, as heat indices rise into the 90s to lower 100s. In addition to this, expect showers and storms this afternoon and evening. Storms that become strong to severe may be capable of producing damaging winds up to 75 mph and hail up to 2 inches in diameter. These storms may also be capable of producing 2 to 4 inches of rain in short period of time, which may result in localized areas of flash flooding, especially across urban areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of storms may be possible Wednesday, though chances remain largely conditional on how the activity from late Tuesday evolves. Therefore, we encourage you to continue monitoring the forecast for the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from noon to 9 pm today.
In the hours before
Local storm report, Jul 5, 4:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
422 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 4 SW SIOUX FALLS 43.50N 96.78W
07/05/2022 M1.00 INCH LINCOLN SD PUBLIC
&&
IGLocal storm report, Jul 5, 4:24 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
424 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST 5 SSW WORTHING 43.26N 96.80W
07/05/2022 M60 MPH LINCOLN SD MESONET
MESONET STATION 176 SD RWIS DAVIS.
&&
SSTLocal storm report, Jul 5, 4:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 3 SE JEFFERSON 42.57N 96.53W
07/05/2022 M64 MPH UNION SD MESONET
MESONET STATION 53 SD RWIS NORTH SIOUX CITY.
&&
SSTLocal storm report, Jul 5, 4:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
448 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST 3 NNW SIOUX FALLS 43.58N 96.75W
07/05/2022 M80 MPH MINNEHAHA SD ASOS
ASOS STATION KFSD SIOUX FALLS AIRPORT.
&&
SSTLocal storm report, Jul 5, 4:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST 5 SSW WORTHING 43.26N 96.80W
07/05/2022 M66 MPH LINCOLN SD MESONET
MESONET STATION 176 SD RWIS DAVIS.
&&
SSTLocal storm report, Jul 5, 5:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
506 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 1 WSW BEAVER CREEK 43.61N 96.38W
07/05/2022 M73 MPH ROCK MN MESONET
MN006: BEAVER CREEK I-90 MP 4.
&&
SSTThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:42 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 33 min |
| Jul 5, 12:39 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 66 min |
| Jul 5, 12:43 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 62 min |
| Jul 5, 1:15 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 45 min |
| Jul 5, 1:29 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Davison, Douglas, Hanson, Hutchinson and 3 more | 61 min |
| Jul 5, 1:37 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Kingsbury, Miner, Sanborn | 53 min |
| Jul 5, 1:54 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 66 min |
| Jul 5, 2:25 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas, Hanson, Hutchinson, Lake, Lincoln and 3 more | 65 min |
| Jul 5, 2:30 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Brookings, Kingsbury, Lake, Miner, Minnehaha and 2 more | 60 min |
| Jul 5, 2:43 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson, Yankton | 62 min |
| Jul 5, 3:08 PM CDT | Tornado Warning | FSD | McCook, Minnehaha | 37 min |
| Jul 5, 3:19 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Lincoln, McCook, Minnehaha, Turner and 1 more | 56 min |
| Jul 5, 3:27 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 63 min |
| Jul 5, 3:30 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Miner, Moody | 60 min |
| Jul 5, 4:10 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 65 min |
| Jul 5, 4:23 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 67 min |
| Jul 5, 4:31 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 29 min |
| Jul 5, 4:55 PM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 3 hr |
| Jul 5, 4:54 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, O'Brien, Osceola | 66 min |
| Jul 5, 6:21 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson | 24 min |
| Jul 5, 3:24 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Lyon, Murray | 51 min |
| Jul 5, 3:57 PM CDT | Flash Flood Warning | FSD | Cottonwood, Murray | 3 hr |
| Jul 5, 4:09 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2022Severe Thunderstorm Warnings in Minnesota, 2022Severe Thunderstorm Warnings in South Dakota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.